I've taken ACE inhibitors (but not ramapril) so I thought I'd answer since seemingly nobody is on ramapril- hate to leave you out in the cold .
The main tedious side-effect is a persistant COUGH.
So if one develops, don't bother treating a "cold."
See if you can live with it. If not (probable) then move on up to an ARB if you can bear the heavy surcharge!
Angiotensin is a BP stimulant. It is converted to Angiotensin-2 which is a MUCH more potent BP raiser.
An ACE BLOCKER medication (angiotensin converting enzyme blocker) stops some conversion.
An ARB is an angiotensin RECEPTOR blocker which prevents the already formed angiotensin-2 from attaching to receptor cells.
It basically operated one step further into the process.
The BP lowering effect isn't huge but the side effects from this class are almost non-existant....they cost quite a bit though.
Common names: Cozaar, Hyzaar, Diovan....and MANY others. Generic usually ends in -sartan (like losartan.)
I have started taking Ramapril (5mg) daily for hypertension and hopefully the prolongment of my heart valve. Is anyone else taking this medication and what side effects, if any, are you having?
I took rampiril 2.5mg for a month, moved to 5 mg for another month and will be starting on 10 mg next week. This is part of a risk reduction program to lower my chance of developing further arterial blockages. One was found during angiogram. So far, I don't appear to be having any side effects. I do notice myself having less energy lately and am thinking this is a possible side effect. I see my cardiologist next week so will mention it to him.
I was on Quinapril for the better part of a year. No side effects that I noticed either. I can associate with your feeling less energetic at times. By taking my BP at times that I felt this way, I noticed the trend that my BP was in the 80s/40s at those times. The other thing to keep in mind is that some people also feel fatigued from blocked arteries. I tolerated fairly well all of the ACE inhibitors that I had been on. It was the beta blockers that had some marked undesirable side effects in me.
ubernier, I don't think the tiredness is related to the blocked artery. THe doctor that did the cardiac cath. said that the blocked artery was very small and that it had a lot of its own natural bypassses as well as a large open artery beside it. He was not concerned but would not risk angioplasty because of its close proximity to the larger open artery. He explained that in the area where most people have 1 artery, I have 2, one being blocked. Everything else was clear but I have a strong family history of early heart disease so we are trying to lower the chances of further blockage. My blood pressure had always been in the normal range but has lowered since I began the med. I don't have a bp kit at home so can't check it when I'm feeling tired (which seems to be most of the time) but I expect you may be right. Thanks for your response.